Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 136, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2004, 5:29 PM EDT for Ashland County, Richland County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 2, 2004, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS51 KCLE 022129
SVRCLE
OHC005-139-022230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
529 PM EDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO...
RICHLAND COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 630 PM EDT
* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF SAVANNAH...OR ABOUT 10 MILES
NORTHWEST OF ASHLAND...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ASHLAND
POLK
SAVANNAH
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4099 8256 4099 8242 4105 8242 4105 8218
4100 8218 4098 8213 4083 8213 4086 8245
4089 8256
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:55 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 2, 2:55 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT WED JUN 2 2004 .DISCUSSION... WEAK SHORT WAVE EXITING E LERI AND A BKN LINE OF SHOWERS/STORMS DROPPING SE OF NW PA ACRS KENT/YTOWN/FRANKLIN AREA. ANOTHER WEAK SHORT WAVE OVR OVR N INDIANA AND SCT SHOWERS/STORMS SHUD FILL IN A BIT OVR N CENTRAL OH. MAIN TROF ALOFT DROPPING SE ACROS FCST AREA. ONE MORE SPOKE OF VORTICITY FM THE NORTH TO GO THRU AROUND 06Z AND SHUD SEE BEST CLEARING FOLLOW DURING EARLY MORN HOURS. WL ALLOW CHC/SCT SHOWERS/STORMS EARLY TAPERING TO A FEW SHOWERS AND ENDING EARLY MORN HOURS. COLD ENUF ALOFT FOR HAIL WITH STRONGEST STORMS AND WL HAVE TO MONITOR FOR NEXT 2-3 HOURS. N WIND THURSDAY. AIRMASS OVR N GRTLKS HAS AIR TEMPS IN 60S AND DEWPOINTS IN 40S. SOME CU OVR HILLS SOUTH OF LERI OTHERWISE SUNSHINE THURS AND FRI. MIN TEMPS WL TRY TO SNEAK INTO UPR 30S THUR NGT IN COLDEST SPOTS. RETURN FLOW SATURDAY. GFS HAVING FEEDBACK PROBLEMS ALG E COAST BUT RETURN FLOW OF MOISTURE LOOKS LIKE IT WILL BEGIN TO WORK UP APPALACHIANS AND TO OUR WEST OVR MS VALLEY SO IN BETWEEN WE SHUD SNEAK OUT A DECENT DAY SAT. NOT SURE HOW SUNDAY WL WORK OUT...GFS KEEPS DVLPG WAVE ON FNT AND EMPHASIZES STORMS OVR MID MS VLY WHILE ECMWF SHOWS A MORE STRAIGHT FORWARD COLD FROPA ACRS E GRTLKS LATE SUNDAY INTO MONDAY. WL FCST CHC SUNDAY INTO MONDAY AND HOPEFULLY CAN DRY IT OUT MON NGT AND TUE NEXT WEEK ALTHOUGH FNT WL PROB NOT GO FAR TO THE SOUTH. PREFER SLIGHTLY WARMER GFS/ETA TEMP GUIDANCE TNGT THEN COOLER GUIDANCE THURS AND THURS NGT. TEMP GUIDANCE SIMILAR AND LOOKS OK FRI. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KOSARIK
Hazardous weather outlook, Jun 2, 6:35 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 635 AM EDT WED JUN 2 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-021234- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 635 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING OVER MUCH OF THE FORECAST AREA. THIS AREA INCLUDES ALL EXCEPT THE NORTHWEST AND NORTH CENTRAL PORTIONS OF OHIO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 2, 1:21 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 121 PM EDT WED JUN 2 2004 OHZ003-006>014-017>023-027>033-089-PAZ001>003-021745- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HURON OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MEDINA OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- 121 PM EDT WED JUN 2 2004 ...SMALL HAIL IS LIKELY ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA WILL LIKELY PRODUCE PEA TO MARBLE SIZE HAIL THIS AFTERNOON. THE STORMS WILL BE MOST NUMEROUS FROM JUST SOUTH OF CLEVELAND TO AKRON TO YOUNGSTOWN AND MEADVILLE. REL
Special weather statement, Jun 2, 5:24 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 524 PM EDT WED JUN 2 2004 OHZ010-019-029-030-022223- ASHLAND OH-HURON OH-LORAIN OH-RICHLAND OH- 524 PM EDT WED JUN 2 2004 SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL OHIO THIS EVENING. AT 520 PM DOPPLER RADAR SHOWED A STRONG THUNDERSTORMS JUST SOUTHWEST OF NORWALK IN HURON COUNTY AND ANOTHER THUNDERSTORM NEAR PLYMOUTH IN NORTHERN RICHLAND COUNTY. THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH. SMALL HAIL...WIND GUSTS TO 35 MPH AND BRIEFY HEAVY RAIN MAY OCCUR WITH THE THUNDERSTORMS THIS EVENING. KIELTYKA
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.